Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2018, 2:38 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 2:38 PM CDT (19:38 UTC)
- Expired
- May 19, 2018, 2:56 PM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 3 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WUUS53 KLSX 191938
SVRLSX
MOC183-189-192015-
/O.NEW.KLSX.SV.W.0047.180519T1938Z-180519T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
238 PM CDT SAT MAY 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Western St. Charles County in east central Missouri...
Northwestern St. Louis County in east central Missouri...
* Until 315 PM CDT.
* At 237 PM CDT, severe thunderstorms were located along a line
extending from St. Paul to Defiance, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, Ballwin,
Wentzville, Maryland Heights, Hazelwood, Creve Coeur, Lake St.
Louis, Bridgeton, Dardenne Prairie, Town and Country, Weldon
Spring, Cottleville, Clarkson Valley, St. Paul, Spirit of St. Louis
Airport and Josephville.
This includes Interstate 70 in Missouri between exits 212 and 231.
This also includes Babler Memorial State Park and First Missouri
State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3861 9049 3862 9073 3864 9073 3862 9075
3862 9087 3883 9083 3889 9040
TIME...MOT...LOC 1937Z 257DEG 39KT 3883 9074 3863 9080
HAIL...1.00IN
WIND...60MPH
$$
Walsh2 follow-up statements
678
WWUS53 KLSX 191943
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
243 PM CDT SAT MAY 19 2018
MOC183-189-192015-
/O.CON.KLSX.SV.W.0047.000000T0000Z-180519T2015Z/
St. Charles MO-St. Louis MO-
243 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL ST. CHARLES AND NORTHWESTERN ST. LOUIS COUNTIES...
At 243 PM CDT, severe thunderstorms were located along a line
extending from near St. Paul to near Defiance, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported wind gusts of 50 to 60
mph in O'Fallon and Winghaven.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, Ballwin,
Maryland Heights, Hazelwood, Creve Coeur, Lake St. Louis, Bridgeton,
Dardenne Prairie, Town and Country, Weldon Spring, Cottleville,
Clarkson Valley, St. Paul, Spirit of St. Louis Airport, Weldon Spring
Heights and Champ.
This also includes Babler Memorial State Park and First Missouri
State Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 216 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3861 9049 3862 9073 3864 9073 3862 9075
3863 9082 3884 9073 3889 9040
TIME...MOT...LOC 1943Z 257DEG 39KT 3884 9066 3864 9072
HAIL...1.00IN
WIND...60MPH
$$
CVKING940
WWUS53 KLSX 191956
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
256 PM CDT SAT MAY 19 2018
MOC183-189-192006-
/O.CAN.KLSX.SV.W.0047.000000T0000Z-180519T2015Z/
St. Charles MO-St. Louis MO-
256 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES AND
NORTHWESTERN ST. LOUIS COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 3861 9049 3862 9073 3864 9073 3862 9075
3863 9082 3884 9073 3889 9040
TIME...MOT...LOC 1954Z 257DEG 39KT 3887 9050 3867 9056
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:32 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 19, 1:32 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 132 PM CDT Sat May 19 2018 .UPDATE... Issued at 101 PM CDT Sat May 19 2018 Ongoing storms across southern half of MO are expected to continue east this afternoon. These storms are moving into a slightly less favorable atmo. Have increased PoPs across the srn half of the CWA with storms expected to persist east thru the CWA. With limited deep layer shear and limited insolation due to storms ahead of the secondary line limiting CAPE, expect storms to remain as multicell clusters. Can not completely rule out a severe wind threat, but coverage appears to be limited. Issued at 904 AM CDT Sat May 19 2018 Have extended the dense fog advisory a couple of hours with dense fog holding on a bit longer across NE MO and west central IL. Still expect the ongoing storms moving into central and SE MO to continue to weaken as the move east with loss of the LLJ. Tilly && .SHORT TERM... (Through Late Tonight) Issued at 406 AM CDT Sat May 19 2018 Dense fog has developed over parts of central and northeast Missouri this morning. Visibility at or below 1/4 mile have been reported. Therefore have issued a dense fog advisory effective until 900 AM. The forecast area will be sandwiched between two upper level lows today. The first low which brought much of the area rain yesterday is continuing to move east-northeast into the Ohio Valley. Some lingering showers continue over south central Illinois early this morning, but radar trends and latest short range guidance is indicating these showers should be east of the area into southeast Illinois by 11-12Z. A shortwave ridge which is currently over western Missouri will build east to near the Mississippi River this afternoon as the second wave moves across the central and northern Plains. Forecast soundings are showing a decent inversion under this ridge today, and operational models have little or no QPF over our forecast area today, with the exception of the NAM which develops thunderstorms over west central Missouri during the afternoon and moves them east down the I-70 corridor. Cannot totally rule out anything at this time since the large convective complex over Nebraska will likely produce an MCV which will drift east today. This could be enough to break the cap and allow thunderstorms to develop during max heating. All models have some kind of convective complex developing over northeast Nebraska into Iowa this evening on the leading edge of a cold front. The convective trends are unclear at this time as the storms will eventually run into the aforementioned shortwave ridge which will be drifting from eastern Missouri into Illinois this evening. Don't have much confidence in the 4km NAM's solution for what will happen as it carries the storms currently over eastern Nebraska all the way east across Missouri into Illinois in the face of the shortwave ridge. Would like to see some of the other CAMs catch up to the NAM before introducing higher PoPs tonight...therefore will stay with chance to high chance and let the day shift reevaluate as more updated short range guidance rolls in. Carney .LONG TERM... (Sunday through Friday) Issued at 406 AM CDT Sat May 19 2018 Will continue to see the potential for a few strong to possibly severe storms on Sunday and Sunday evening. Both the GFS and NAM are showing that a stationary front will lie across the CWA, most likely to the north of I-70 during the day on Sunday. The atmosphere will likely become very unstable during the day across much of the CWA with MLCAPES between 1500-3000 J/kg and deep layer shear between 25-40kts. Thunderstorms may develop along the aforementioned front, or a weak cold front that will move southeast across the area during the area late in the afternoon and the evening. The main limiting factors with this event will be lack of mid-level ascent and some capping seen on the forecast soundings. The main threat from any strong storms will be large hail and damaging winds. The front will move south of the CWA on Sunday night into Monday limiting shower and thunderstorm chances to southeast Missouri and southwest Illinois. This front will remain south of the area through midweek keeping rain chances over southeast Missouri. Rain chances will increase across the CWA by late in the week as an upper trough moves across the Midwest. Temperatures are still expected to stay above normal through next week as 850mb temperatures stay in the middle to upper teens Celsius and the GEFS mean temperatures are 5-10F above normal. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 101 PM CDT Sat May 19 2018 Storms across south central MO will move east with the nrn flank of the line likely impacting KSUS/KCPS. These storms may have some stronger gusts, but shud be below severe limits. Otherwise expect another round of storms this evening into the overnight hours. SPECIFICS FOR KSTL: Line of showers expected to impact the terminal around 20z, but shud remain sub-severe. Another round of storms is possible late this evening which may be severe with damaging winds as the primary threat. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 1:09 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Saint Louis MO 109 PM CDT Sat May 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 109 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms will be possible this afternoon and again tonight across central and eastern Missouri as well as west central Illinois. Damaging winds and large hail will be the main threats with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated strong to severe thunderstorms will be possible Sunday and Sunday evening. The chance of thunderstorms will continue each day through Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, May 19, 1:39 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service St Louis MO
139 PM CDT SAT MAY 19 2018
MOZ049-059-062-072-191930-
Gasconade MO-Franklin MO-Osage MO-Crawford MO-
139 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD...SOUTHWESTERN
FRANKLIN...SOUTHEASTERN OSAGE AND SOUTHERN GASCONADE COUNTIES UNTIL
230 PM CDT...
At 139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belle to 6 miles southeast of Rolla.
Movement was east at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sullivan, Cuba, Owensville, Steelville, Bourbon, Belle, Gerald,
Bland, Rosebud, Leasburg, Beaufort, Leslie, St. Cloud, Canaan, Noser
Mill, Japan, Stanton, Oak Hill and Rosati.
This includes Interstate 44 in Missouri between exits 203 and 230.
This also includes Onondaga Cave State Park and Meramec State Park.
LAT...LON 3839 9175 3845 9110 3796 9110 3792 9153
3815 9153 3815 9164 3829 9165 3829 9173
TIME...MOT...LOC 1839Z 272DEG 43KT 3832 9173 3791 9167
WalshLocal storm report, May 19, 2:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST TROY 38.98N 90.98W
05/19/2018 E45 MPH LINCOLN MO TRAINED SPOTTER
&&
MABSpecial weather statement, May 19, 2:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service St Louis MO
230 PM CDT SAT MAY 19 2018
MOZ072-073-084-099-192015-
Reynolds MO-Washington MO-Iron MO-Crawford MO-
230 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRON...SOUTHEASTERN
CRAWFORD...NORTHWESTERN REYNOLDS AND SOUTHWESTERN WASHINGTON COUNTIES
UNTIL 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cherryville to 13 miles south of Salem.
Movement was east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Viburnum, Bunker, Oates, Courtois, Bixby, Cherryville, Dillard and
Davisville.
This also includes Dillard Mill Historic Site.
LAT...LON 3740 9118 3741 9121 3750 9121 3750 9131
3759 9131 3759 9116 3770 9115 3770 9131
3779 9131 3779 9135 3788 9130 3788 9080
3740 9109
TIME...MOT...LOC 1930Z 252DEG 27KT 3780 9124 3745 9147
WalshThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:41 AM CDT | Dense Fog Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Gasconade and 12 more | 5 hr |
| May 19, 9:01 AM CDT | Dense Fog Advisory | LSX | Audrain, Lewis, Lincoln, Marion, Monroe, Pike and 2 more | 99 min |
| May 19, 1:39 PM CDT | Special Weather Statement | LSX | Crawford | 51 min |
| May 19, 1:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 50 min |
| May 19, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 39 min |
| May 19, 2:30 PM CDT | Special Weather Statement | LSX | Reynolds | 45 min |
| May 19, 2:45 PM CDT | Special Weather Statement | LSX | Saint Francois | 45 min |
| May 19, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 50 min |
| May 19, 3:09 PM CDT | Special Weather Statement | LSX | Jefferson, City of Saint Louis | 51 min |
| May 19, 3:47 PM CDT | Special Weather Statement | LSX | Madison | 43 min |
| May 19, 6:27 PM CDT | Special Weather Statement | LSX | Cole, Moniteau | 63 min |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau, Osage | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.